MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365965
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd microtainer® tubes with lh (lithium heparin) were clotting.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.365965, batch no.830556n.It was reported that the tubes were clotting.The tubes were clotting.Date of event: (b)(6) 2019 (2 of 2).Dates of event: (b)(6) 2019: no patient identifiers, unknown lot, no samples, (b)(6) 2019: female, (b)(6) yrs old, lot 830556n, samples available.
 
Event or Problem Description
It was reported that bd microtainer® tubes with lh (lithium heparin) were clotting.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.365965, batch no.830556n.It was reported that the tubes were clotting.The tubes were clotting.Date of event: (b)(6) 2019 (2 of 2).Dates of event: (b)(6) 2019: no patient identifiers, unknown lot, no samples.(b)(6) 2019: female, 18 yrs old, lot 830556n, samples available.
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for clotting with the incident lot was not observed.Additionally, retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to clotting as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for clotting with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8565432
Report Number2618282-2019-00163
Device Sequence Number1836973
Product Code JKA
UDI-Device Identifier50382903659659
UDI-Public50382903659659
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Catalogue Number365965
Device Lot Number830556N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR